Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 6, 2014, 1:51 AM CDT for Portage County, Wisconsin. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 1:51 AM CDT (06:51 UTC)
- Expired
- Sep 13, 2014, 1:51 AM CDT
- In force
- 7 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Portage County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).
- Action stage
- 1074 ft
- Minor stage
- 1076 ft
- Moderate stage
- 1079 ft
- Major stage
- 1081 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
829 WGUS43 KGRB 060651 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 151 AM CDT SAT SEP 6 2014 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... WISCONSIN RIVER BELOW STEVENS POINT AFFECTING PORTAGE COUNTY WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC097-062151- /O.NEW.KGRB.FL.W.0018.140906T0651Z-000000T0000Z/ /STPW3.1.ER.140906T0359Z.140906T0610Z.000000T0000Z.UU/ 151 AM CDT SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE WISCONSIN RIVER BELOW STEVENS POINT . * UNTIL FURTHER NOTICE. * AT 1:10 AM SATURDAY THE STAGE WAS 1076 FEET. * FLOOD STAGE IS 1076 FEET. * AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND. && LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969 $$ WIC097-062151- /O.NEW.KGRB.FL.W.0019.140906T0651Z-000000T0000Z/ /WTGW3.1.ER.140906T0352Z.140906T0610Z.000000T0000Z.UU/ 151 AM CDT SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE WISCONSIN RIVER BELOW WHITING DAM. * UNTIL FURTHER NOTICE. * AT 1:10 AM SATURDAY THE STAGE WAS 1053 FEET. * FLOOD STAGE IS 1053 FEET. * AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE WEST OF PLOVER. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
2 follow-up statements
776
WGUS83 KGRB 061526
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
1026 AM CDT SAT SEP 6 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
WISCONSIN RIVER BELOW STEVENS POINT AFFECTING PORTAGE COUNTY
WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY
EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC097-070626-
/O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/
/STPW3.1.ER.140906T0359Z.140906T0910Z.000000T0000Z.UU/
1026 AM CDT SAT SEP 6 2014
THE FLOOD WARNING CONTINUES FOR
THE WISCONSIN RIVER BELOW STEVENS POINT .
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:10 AM SATURDAY THE STAGE WAS 1077 FEET.
* FLOOD STAGE IS 1076 FEET.
* AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.
&&
LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969
$$
WIC097-070626-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.140906T0352Z.140906T1510Z.000000T0000Z.UU/
1026 AM CDT SAT SEP 6 2014
THE FLOOD WARNING CONTINUES FOR
THE WISCONSIN RIVER BELOW WHITING DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:10 AM SATURDAY THE STAGE WAS 1054 FEET.
* FLOOD STAGE IS 1053 FEET.
* AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE
RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE
WEST OF PLOVER.
&&
LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973
$$
WIC115-135-070626-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/EMBW3.1.UU.140905T1659Z.140906T1315Z.000000T0000Z.NO/
1026 AM CDT SAT SEP 6 2014
THE FLOOD WARNING CONTINUES FOR
THE EMBARRASS RIVER NEAR EMBARRASS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SATURDAY THE STAGE WAS 8.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT 9.0 FEET...WATER MAY APPROACH STRUCTURES NEAR SANDY LANE.
&&
LAT...LON 4439 8874 4446 8860 4476 8870 4480 8894
4472 8900 4459 8874
$$600
WGUS83 KGRB 070028
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
728 PM CDT SAT SEP 6 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO
COUNTIES
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
WISCONSIN RIVER BELOW STEVENS POINT AFFECTING PORTAGE COUNTY
WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC115-135-071528-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/EMBW3.1.UU.140905T1659Z.140906T1345Z.000000T0000Z.NO/
728 PM CDT SAT SEP 6 2014
THE FLOOD WARNING CONTINUES FOR
THE EMBARRASS RIVER NEAR EMBARRASS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 PM SATURDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT 9.0 FEET...WATER MAY APPROACH STRUCTURES NEAR SANDY LANE.
&&
LAT...LON 4439 8874 4446 8860 4476 8870 4480 8894
4472 8900 4459 8874
$$
WIC097-070058-
/O.CAN.KGRB.FL.W.0018.000000T0000Z-140907T0028Z/
/STPW3.1.ER.140906T0359Z.140906T1810Z.140906T2314Z.UU/
728 PM CDT SAT SEP 6 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WISCONSIN RIVER BELOW STEVENS POINT .
* AT 7:10 PM SATURDAY THE STAGE WAS 1076 FEET.
* FLOOD STAGE IS 1076 FEET.
* AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.
&&
LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969
$$
WIC097-070058-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-140907T0028Z/
/WTGW3.1.ER.140906T0352Z.140906T1510Z.140906T2344Z.UU/
728 PM CDT SAT SEP 6 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WISCONSIN RIVER BELOW WHITING DAM.
* AT 7:10 PM SATURDAY THE STAGE WAS 1053 FEET.
* FLOOD STAGE IS 1053 FEET.
* AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE
RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE
WEST OF PLOVER.
&&
LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 10:32 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 5, 10:32 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1032 PM CDT FRI SEP 5 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE... ISSUED AT 922 PM CDT FRI SEP 5 2014 WELL...LETS TRY THIS AGAIN. OSH ASOS NOW SHOWING LGT RAIN OUT OF A MID-DECK...AND HIGHER ELEVATION SLICES OF RECENT KGRB WSR88D VOLUME SCANS SHOWING A BAND OF ECHOS FM OSH TO NW OF MTW. WL ADD SOME SHRA TO THE FAR SE PORTION OF THE FCST AREA FOR THE REST OF THE EVENING. UPDATE ISSUED AT 855 PM CDT FRI SEP 5 2014 CURRENT FCST IN PRETTY GOOD SHAPE...BUT WL MAKE A COUPLE SML ADJUSTMENTS THIS EVENING. PCPN IN THE MAIN FRONTAL ZONE REMAINING SE OF THE AREA. MID-CLDS IN THE FRONTAL ZONE WL GRADUALLY SHIFT E AS WELL...SO DECRG CLD TREND STILL IN ORDER. BUT WATCHING VERY VIGOROUS SHRTWV IN LFQ OF STG UPR SPEED MAX DIGGING SEWD FM THE LAKE WINNIPEG RGN. CONVECTION WITH THAT FEATURE HAS HELD TOGETHER PRETTY WELL DESPITE THE LOSS OF SFC HEATING...AND THE LDS STILL SHOWING SOME LTG ACTIVITY NR THE INTERNATIONAL BORDER. EXTRAP OF THE CLD FEATURE WOULD JUST BRUSH THE FAR NRN PART OF THE FCST AREA. CONSIDERING THE GLANCING BLOW AND EXPECTED GRADUAL WEAKENING OF THE SHRA...WL FOREGO ADDING PCPN TO THE FCST FOR THE N JUST YET. BUT WL OPEN THE DOOR THE DOOR TO THAT BY INCRG POPS A BIT FM THE ZEROS WE HAD GOING. THE SECOND POSSIBLE FCST ISSUE IS FOG. CERTAINLY NOT IDEAL CONDITIONS AS WK CAA WL CONT ACRS MOST OF THE AREA OVERNIGHT...AND MIDDLE CLDS ACRS MOST OF THE AREA NOW. BUT A FEW SITES UP N HAVE ALREADY LOST THEIR WINDS. IT CAN BE TOUGH TO GET THEM TO COME BACK ONCE THAT HAPPENS...AND GIVEN ALL THE RAIN RECENTLY AND CLR PERIOD BTWN WHEN MID CLDS DEPART AND ANY CLDS WITH THE WL WINNIPEG FEATURE ARRIVE...THERE APPEARS TO BE A WINDOW WHERE SOME PATCHY FOG WL FORM. ADDED THAT TO THE FCST FOR AREAS WHERE THE WINDS ARE EXPECTED TO BE THE LIGHTEST. UPDATED GRIDS/PRODUCT SUITE ALREADY SENT. && .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 233 PM CDT FRI SEP 5 2014 A JET STREAK LIFTING NORTH ACROSS IOWA WAS PRODUCING SOME SHOWERS OVER IOWA AND FAR SOUTHERN. THINK THE SHOWERS WILL DISSIPATE AS THEY MOVE INTO THE DRIER AIR IN OUR FORECAST AREA THIS EVENING. LEFTOVER STRATOCUMULUS CLOUDS IN CENTRAL AND NORTHCENTRAL WISCONSIN SHOULD DIMINISH AS COLD ADVECTION CONTINUES TONIGHT AND DRIER AIR ARRIVES FROM THE NORTH. LOWS TONIGHT MAY BE A DEGREE OR TWO ABOVE MOS GUIDANCE DUE TO WET GROUND AND SLOWLY EXITING CLOUDS. SATURDAY SHOULD BE A BEAUTIFUL DAY WITH SUNNY SKIES AND LOW HUMIDITY AS A SURFACE HIGH EDGES IN FROM THE CENTRAL PLAINS STATES. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 233 PM CDT FRI SEP 5 2014 EARLY IN PERIOD...MAINLY ZONAL FLOW WITH EMBEDDED SHORTWAVE TROFS AFFECTING THE AREA. THEN UPPER RIDGE IS EXPECTED TO BUILD ACROSS THE SOUTHWEST US LATER IN PERIOD WHILE FLOW OVER UPPER MIDWEST BECOMES MORE NW. THIS SCENARIO WILL LEAD TO COLDER THAN NORMAL TEMPS BY THURSDAY. FIRST OF THE SHORTWAVES APPROACHES LATE MONDAY NIGHT/TUESDAY. WAA AHEAD OF THE SYSTEM RESULTS IN RAIN CHANCES...THOUGH SOME QUESTION REMAINS REGARDING TIMING AND FINAL POSITION OF UPPER LOW. REGARDLESS... TEMPS BEHIND SYSTEM WILL BE CHILLY AND COLD ENOUGH FOR LAKE EFFECT RAIN SHOWERS FRIDAY AND PERHAPS SATURDAY. MODEL DIFFERENCES SIGNIFICANT ENOUGH TO CONTINUE WITH OVERALL GENERAL BROADBRUSH SHOWERY PATTERN INTO MIDWEEK AS FRONT MOVES ACROSS REGION. CHANCES CONTINUE INTO THURSDAY AS UPPER LOW (OR PART OF UPPER LOW) DROPS SOUTH AND AREA REMAINS IN CYCLONIC FLOW. TEMP FORECAST IS A BLEND OF BEST PERFORMING BIAS CORRECTED GUIDANCE AND IS CLOSE TO PREVIOUS FORECAST. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1030 PM CDT FRI SEP 5 2014 WL ADD A LITTLE FOG TO THE C/N-C WI TAF SITES BASED ON CURRENT WINDS AND DEW POINT DEPRESSIONS. HIGH/MIDDLE CLDS WL ALSO CLEAR OUT OF THOSE AREAS SOON. A BIT MORE WIND AND LINGERING CLOUDS IN THE E SHOULD RESULT IN A LOWER RISK OF FG THERE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........SKOWRONSKI SHORT TERM.....RDM LONG TERM......JKL AVIATION.......SKOWRONSKI
Hazardous weather outlook, Sep 5, 2:38 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT FRI SEP 5 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 238 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RECENT HEAVY RAINS HAVE BROUGHT RIVER LEVELS TO BANKFUL IN MANY LOCATIONS...AND A FEW RIVERS ARE EXPERIENCING MINOR FLOODING. BE CAREFUL WHEN WALKING ALONG OR BOATING ON FAST FLOWING RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY AND WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-061945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 238 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY AND WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:51 AM CDT | River Flood Warning | GRB | Portage | 7 days |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.